MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE XPEDITION; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE XPEDITION; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1074300-28
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 09/13/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The stent remains in the patient.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in an unknown artery.It was noted that the patient had a previous open-heart surgery, several heart attacks, and other non-abbott stents implanted.On (b)(6) 2017, one 4.0x15 mm xience xpedition stent and one 3.0x28 mm xience xpedition stent were successfully implanted.On (b)(6) 2018, one 3.5x33mm xience xpedtion stent was successfully implanted.On (b)(6) 2019, the patient went into cardiac arrest and died at home.An autopsy was not performed.The relationship between the stents and the patient death is unknown.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The reported patient effect of death is listed in the xience xpedition, everolimus eluting coronary stent system (eecss), instructions for use, as a known patient effect of coronary stenting procedures.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Based on the information reviewed, there is no indication of a product quality issue.A conclusive cause for the reported patient effect(s), and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling of the device.Correction - part and lot number, expiration date and udi.Correction - manufacturing date.

Brand Name
XIENCE XPEDITION
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9297854
Report Number2024168-2019-13380
Device Sequence Number11390352
Product Code NIQ
UDI-Device Identifier08717648162633
UDI-Public08717648162633
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/13/2019
Device Catalogue Number1074300-28
Device Lot Number6030941
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/14/2019
Supplement Date Received by Manufacturer11/18/2019
Initial Report FDA Received Date11/08/2019
Supplement Report FDA Received Date12/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.0 X 28 MM XIENCE XPEDITION STENT; 3.5 X 33 MM XIENCE XPEDITION STENT; 3.0 X 28 MM XIENCE XPEDITION STENT; 3.5 X 33 MM XIENCE XPEDITION STENT
Outcome Attributed to Adverse Event Death;
Patient Age87 YR